I have had the Implanon in since December 2008. My periods are extremely annoying and irregular, but lately that have been MUCH lighter. Like....Pinkish...I have mild cramping, food cravings (salsa...a rarity), weight gain (another rarity...very athletic), major mood swings, fatigue.....what am I missing?! I am supposed to have it taken out in December 2011, but I think there is a chance I could be pregnant. What is the pregnancy rate of women while using Implanon?
Welcome to ehealthforum,
The failure rates for Implanon use has been said to be about 0.38%. Your symptoms do suggest possibility of pregnancy. If you suspect to be pregnant, you should visiting your doctor/gynecologist at the earliest for further examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). If pregnancy gets confirmed, Implanon should be removed immediately. If pregnancy gets ruled out, further investigations would be started to look for any other underlying cause for your changed periods. Treatment as appropriate would be started based on examination and investigation results to help you regulate your periods. Although sometimes, you can experience lighter periods while being on the hormonal contraceptives, (and the weight gain, mood swings, tiredness could be attributed to hormonal content of it), it is better that you get a thorough evaluation/check done by your doctor/gynecologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Pregnancy Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.